Ohio, 2025

Flash Flooding and Flooding in Ohio, June 26, 2025

June 26, 2025 · NWS ILN · 12 events in 6 counties and zones

Scattered thunderstorms developed during the afternoon and evening hours in a hot and humid airmass that was in place across the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon and evening hours in a hot and humid airmass that was in place across the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 12:06 PM EST, 54 minutes earlier.

Area forecast discussion, Jun 26, 12:06 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
106 PM EDT Thu Jun 26 2025

.SYNOPSIS...
Warm and humid conditions, along with scattered afternoon and
evening thunderstorms, will continue through this weekend.
Precipitation chances will then continue at times into early next
week, peaking on Monday. Temperatures will return to more seasonable
readings toward the middle of next week, with drier conditions
expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Strong to extreme instby, with SBCAPE on order of 3500+ J/kg, has
developed with little to no inhibition. This has allowed for CI to
evolve across the area in a fairly widespread, albeit very
disorganized, fashion. The good news is that the LL/deep-layer flow
remains incredibly weak, so storm organization is not expected. The
caveat to that, however, is that storm motions will be slow. This,
combined with PWs in the 1.5 to 2 inch range, lends itself to some
potential for locally heavy rainfall and isolated flooding in the
most persistent activity. It will also be tough to rule out isolated
damaging wind gusts with some of the stronger storms given the
ripening thermo/DCAPE environment, but this potential should remain
isolated in nature.

The one thing we may not see as much of today is strong outflow/gust
fronts emanating in all directions quite like we did yesterday. This
had a stabilizing effect on the environment into mid evening across
a large part of the area, which allowed for a quicker "downturn" in
coverage than is expected today. Do think that, with the unstable
environment and lack of any pronounced outflows expanding across a
large part of the area, activity will percolate until sunset.

Many spots may have already reached their daytime highs, particularly
as storm coverage increases through mid/late afternoon. Nevertheless,
highs will top out in the lower 90s for most locales, with heat index
values peaking around 100F.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Scattered/disorganized pulsy convection will continue through sunset
before dissipating thereafter, yielding mostly dry conditions area-
wide for tonight. It will be another warm/muggy night, with lows only
dipping into the lower/mid 70s.

The mid level ridge will begin to flatten even more through Friday
with heights not quite as anamolously-high as the past couple of
days. As a result, temps will be a tad lower with afternoon highs in
the upper 80s to lower 90s. Even with this, humidity (dewpoints) will
still be in the lower 70s, leading to peak afternoon heat index
values in the upper 90s to lower 100s. As such, will maintain the
current Heat Advisory through 8 PM Friday.

Meanwhile, some diurnally-driven SHRA/TSRA are expected once again,
particularly for locales near/E of I-71 where the best instby should
develop. The overall environment may be /slightly/ less conducive to
gusty/damaging wind potential, but the overall high CAPE/low shear
environment remains largely unchanged from today. Any slow-moving or
persistent activity will also bring with it an isolated flood
potential, too.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Upper ridge flattens out but maintains increased heights ~590dm at
this level, then begins a drop Sun night ahead of a very weak s/w
trough. The upper trough crosses CWA Mon night and nw flow aloft
takes its place. GFS never really drops much, maintaining a 30dm
increase over the ECMWF, and has support from the Canadian model.
Ahead of a building high pressure ridge in the upper Midwest,
heights begin to increase again on Thurs per Canadian and GFS. Euro
at this time continues a cool nw flow and lower heights. Ridge
should be over local area later on Friday.

Saturday looks to have a weak fropa and associated shower/tstorm
activity, with a notable decrease in the evening. A chance of precip
exists on Sun, decreasing again overnight. This precip threat looks
to be an artifact of the NBM and should be dry in the north with
lower chances to the south per deterministic models and neutral/weak
height increases. Mon/Mon night stand a good chance for more
convective activity given the upper trough and a trailing surface
fropa. Once again, NBM pops on Tuesday are likely noise from the
blended ensemble members. It will depend on if front is still in the
southeast in the morning with a potential for lingering showers, but
fcst should be trimmed by 20-30% on Tues and continued dry through
Thurs.

Temps drop into the mid 80s on Sat and hover near 90 Sun/Mon,
dropping to the mid 80s for the remainder of the fcst. Lows near 70
will drop to the mid 60s Tues night, lingering there for rest of
fcst.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Scattered but disorganized SHRA/TSRA are expected through early
evening and have covered this potential with a Prob30 for -TSRA at
all of the TAF sites. Although VFR conditions should prevail, some
abrupt changes in VSBYs and wind speed/direction will be the main
concern should any one of the sites be impacted by SHRA/TSRA. This
activity will dissipate toward/beyond sunset, leaving mostly clear
skies overnight.

With light winds, some patchy BR/FG will be possible late tonight
into early Friday morning, particularly if heavy rain occurs at one
of the sites. This could lead to some MVFR VSBY restrictions toward
daybreak, favored in the river valley locales, including KLUK.

More of the same is on tap for Friday, although coverage of
SHRA/TSRA activity should be a bit lower than is the case today.
Additionally, SW sfc flow will increase a bit into the afternoon,
with SW winds on the order of 10-15kts.

OUTLOOK...Thunderstorms are possible each day through Monday, mainly
in the afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT Friday for KYZ089>100.
IN...Heat Advisory until 8 PM EDT Friday for INZ050-058-059-066-073>075-
     080.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Franks
AVIATION...KC
Hazardous weather outlook, Jun 26, 2:42 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
342 AM EDT Thu Jun 26 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
342 AM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, scattered thunderstorms are expected this afternoon
into this evening. A few storms will be capable of producing damaging
wind gusts. Heavy downpours from some of the storms may also result
in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 12:10 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
110 PM EDT Thu Jun 26 2025

OHZ073-261745-
Ross OH-
110 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ROSS COUNTY THROUGH
145 PM EDT...

At 110 PM EDT, a strong thunderstorm was located near Bainbridge,
moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Chillicothe, Bainbridge, North Folk Village, South Salem, Summithill,
Bourneville, Knockemstiff, Massieville, Mooresville, Lattaville,
Scioto Trail State Park, and Andersonville.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3917 8286 3921 8332 3937 8331 3944 8291
      3931 8282
TIME...MOT...LOC 1710Z 265DEG 10KT 3929 8319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clark
Special weather statement, Jun 26, 12:31 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
131 PM EDT Thu Jun 26 2025

OHZ064-073-261815-
Ross OH-Pickaway OH-
131 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
PICKAWAY AND NORTHWESTERN ROSS COUNTIES THROUGH 215 PM EDT...

At 131 PM EDT, a strong thunderstorm was located 9 miles northeast of
Greenfield, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Williamsport, New Holland, Frankfort, Clarksburg, State Route 207 at
US Route 22, Andersonville, and Austin.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3936 8329 3956 8325 3961 8307 3941 8290
TIME...MOT...LOC 1731Z 261DEG 8KT 3941 8323

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clark
Special weather statement, Jun 26, 12:42 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Thu Jun 26 2025

OHZ053-062-261815-
Clark OH-Greene OH-
142 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN GREENE
AND CLARK COUNTIES THROUGH 215 PM EDT...

At 141 PM EDT, a strong thunderstorm was located over Enon, moving
east at 15 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Springfield, Fairborn, New Carlisle, Yellow Springs, Northridge,
Cedarville, Enon, South Charleston, Harmony, Lisbon, North Hampton,
South Vienna, Tremont City, Donnelsville, Clifton, Green Meadows,
Hustead, Selma, Gladstone, and State Route 41 at State Route 235.

This includes I-70 in Ohio between mile markers 44 and 67.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3994 8359 3969 8367 3977 8400 4001 8401
      4002 8367
TIME...MOT...LOC 1741Z 261DEG 7KT 3985 8392

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jun 26, 12:50 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
150 PM EDT Thu Jun 26 2025

OHZ054-063-064-073-261815-
Ross OH-Fayette OH-Madison OH-Pickaway OH-
150 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FAYETTE...SOUTHWESTERN PICKAWAY...SOUTHEASTERN MADISON AND
NORTHWESTERN ROSS COUNTIES THROUGH 215 PM EDT...

At 149 PM EDT, a strong thunderstorm was located over Washington
Court House, moving east at 15 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Washington Court House, Mount Sterling, Jeffersonville, Bloomingburg,
New Holland, Deer Creek Lake, Interstate 71 at State Route 38, State
Route 207 at US Route 22, Madison Mills, Plano, Pancoastburg, and
Derby.

This includes I-71 in Ohio between mile markers 70 and 76.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3948 8349 3968 8356 3976 8318 3957 8315
      3946 8323
TIME...MOT...LOC 1749Z 264DEG 10KT 3952 8339

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jun 26, 12:52 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
152 PM EDT Thu Jun 26 2025

OHZ064-073-074-082-088-261830-
Pike OH-Scioto OH-Ross OH-Hocking OH-Pickaway OH-
152 PM EDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN
HOCKING...SOUTHEASTERN PICKAWAY...PIKE...SCIOTO AND ROSS COUNTIES
THROUGH 230 PM EDT...

At 152 PM EDT, strong thunderstorms were located along a line
extending from 7 miles northwest of North Folk Village to 8 miles
west of South Shore, moving east at 15 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Chillicothe, Portsmouth, Wheelersburg, Waverly, New Boston, Piketon,
Kingston, South Webster, Rosemount, Clarktown, Lucasville, Pike Lake,
Sciotodale, North Folk Village, Frankfort, Londonderry, Laurelville,
Beaver, Adelphi, and Otway.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3937 8275 3917 8277 3916 8279 3895 8281
      3894 8275 3885 8276 3885 8265 3876 8266
      3875 8270 3869 8270 3871 8287 3876 8289
      3873 8298 3874 8320 3939 8321 3957 8266
      3956 8262 3959 8259 3937 8256
TIME...MOT...LOC 1752Z 256DEG 15KT 3939 8314 3875 8312

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark

The radar

The Cincinnati radar (KILN), 86 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

6 flood, 4 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Scioto

When
June 26, 1:00 PM EST to 1:02 PM EST
Where
Scioto County, 1.07 mi E of Bear Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.930, -83.050

Several large trees were downed, including one that fell onto a house.

Thunderstorm Wind, Pickaway

When
June 26, 1:33 PM EST to 1:35 PM EST
Where
Pickaway County, 2.23 mi WSW of Duvalls
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.760, -82.990

A large tree fell onto the southbound lane of U.S. Route 23.

Thunderstorm Wind, Franklin

When
June 26, 1:54 PM EST to 1:56 PM EST
Where
Franklin County, 0.76 mi NE of Hanford
Measured
45 kt (52 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
39.957, -82.919

A 10 inch branch was downed near East Main Street and Eastmoor Boulevard.

Flood, Montgomery

When
June 26, 3:00 PM EST to 5:00 PM EST
Where
Montgomery County, 1.28 mi WSW of Beavertown to 1.07 mi WSW of Beavertown
Cause
Heavy Rain
Reported by
Public
Coordinates
39.695, -84.153

High water was reported on Wenbrook Drive.

Flood, Montgomery

When
June 26, 3:15 PM EST to 5:15 PM EST
Where
Montgomery County, 0.39 mi NE of Oakwood to 0.32 mi NE of Oakwood
Cause
Heavy Rain
Reported by
Public
Coordinates
39.725, -84.146

High water was reported on Patterson Road east of Kenmore Avenue.

Thunderstorm Wind, Hamilton

When
June 26, 3:23 PM EST to 3:25 PM EST
Where
Hamilton County, 0.69 mi S of Deer Park
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.210, -84.380

A couple of trees were downed in the Kenwood area.

Flash Flood, Montgomery

When
June 26, 3:30 PM EST to 4:30 PM EST
Where
Montgomery County, 1.59 mi E of Dayton to 1.55 mi E of Dayton
Cause
Heavy Rain
Reported by
Public
Coordinates
39.749, -84.150

Several inches of water were flowing across the roadway near the intersection of Wilfred and St Charles Avenues.

Flood, Montgomery

When
June 26, 3:30 PM EST to 5:30 PM EST
Where
Montgomery County, 0.71 mi NW of Lebanon Jct to 0.61 mi NW of Lebanon Jct
Cause
Heavy Rain
Reported by
Public
Coordinates
39.736, -84.131

High water was reported on Newgate Avenue.

Flash Flood, Montgomery

When
June 26, 3:45 PM EST to 4:45 PM EST
Where
Montgomery County, 1.5 mi E of Dayton to 1.46 mi E of Dayton
Cause
Heavy Rain
Reported by
Public
Coordinates
39.749, -84.152

Several inches of water were flowing across Carlisle Avenue and Tacoma Street.

Flood, Montgomery

When
June 26, 4:00 PM EST to 6:00 PM EST
Where
Montgomery County, 1.41 mi E of National Military Ho to 1.34 mi E of National Military Ho
Cause
Heavy Rain
Reported by
Public
Coordinates
39.748, -84.224

U.S. Route 35 was closed due to high water under the South James H. McGee Boulevard bridge.

Flood, Clinton

When
June 26, 5:00 PM EST to 7:00 PM EST
Where
Clinton County, 1.62 mi NW of Blanchester to 1.54 mi NW of Blanchester
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.298, -83.999

High water was reported near the intersection of Red Barn Lane and Watkins Road.

Flood, Clinton

When
June 26, 5:00 PM EST to 7:00 PM EST
Where
Clinton County, 2.62 mi NW of Pansy to 2.59 mi S of Clarksville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.360, -83.980

High water was reported at the intersection of State Route 133 and Nauvoo Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266997, 1266998, 1266999, 1267000, 1267003, 1267001, 1267004, 1267006, 1267005, 1267007, 1267008, 1267009.